Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 80, NWS Cleveland, OH

September 7, 2001Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 7, 2001, 6:10 PM EDT for Wood County, Ohio. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 7, 2001, 6:10 PM EDT (22:10 UTC)
Expired
Sep 7, 2001, 7:00 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Wood County, OH

The radar

The Cleveland radar (KCLE), 147 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 6:15 PM EDTThunderstorm WindNorth Baltimore, OHThunderstorm winds downed several large trees and many limbs. One of the trees struck a moving vehicle. The vehicle was severely damaged but the driver was not injured.
Sep 7, 6:25 PM EDTThunderstorm WindBradner, OHThunderstorm winds downed a large tree. A parked car was severely damaged by the tree.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS51 KCLE 072210
SVRCLE
OHC173-072300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
610 PM EDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN OHIO...

* UNTIL 700 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF NORTH BALTIMORE...OR ABOUT 6
  MILES NORTH OF FINDLAY...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH BALTIMORE

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:05 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 7, 2:05 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
205 PM EDT FRI SEP 7 2001

NGM/ETA VERY SIMILAR AT UPR LVLS THRU 36 HRS THEN BGN TO DIVERGE
WITH NGM JUST A LTL DEEPER WITH CNTRL U.S. TROF AND STGR ERN U.S.
RDG. ALSO AT SFC IN FAIRLY GOOD AGRMNT WITH ERN U.S. SFC RDG HANGING
TUF FM MD ATLTC CST TO ERN LKS. CDFNT AND SERIES OF WK LO PRES AREAS
RMNG OFF TO W OF RGN AND ONLY SLOWLY MOVG E...WKNG AS IT DOES. GRTST
THREAT FOR ANY WET WX STILL LIES OVER WRN PARTS OF CWA WHERE WK PVA
AND MARGINALLY MOIST AIR CONVERGE FROM TIME TO TIME. BUFKIT DATA NOT
VERY IMPRESSIVE AS FAR AS INSTABILITY OR CAPE. WL KEEP POPS MINIMAL
AS DOES GUID ATTM. WRN PTNS WL GO WITH 30 POPS THRU SAT NGT THEN 40
ON SUN. 10 OR 20% NO MENTION CNTRL AND E TNGT THRU SAT NGT THEN 30
POPS FOR SUN.

.CLE...
OH...NONE.
PA...NONE.

VRCEK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:00 PM EDTSevere Thunderstorm WarningCLEWayne45 min
Sep 7, 6:02 PM EDTSevere Thunderstorm WarningCLEHancock28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.